Drug-Induced Lupus Seen With Adalimumab Treatment

This article originally appeared here.
Share this content:
Drug-Induced Lupus Seen With Adalimumab Treatment
Drug-Induced Lupus Seen With Adalimumab Treatment

MONDAY, Feb. 20, 2017 (HealthDay News) -- In a case report published online Feb. 12 in the Journal of Clinical Pharmacy and Therapeutics, drug-induced lupus erythematosus (DILE) is described in a patient taking adalimumab for psoriasis.

Iva Lomicová, M.D., from Charles University in Pilsen, Czech Republic, and colleagues describe the case of a patient with severe psoriasis who was treated with adalimumab. Adalimumab was discontinued two weeks before the patient underwent hysterectomy with adnexectomy for uterus myomatosus, and was reintroduced one month later. The patient complained of swelling, pain, and stiffness of the small joints of her hands; paresthesia, tingling, and muscle pain of the extremities; and worsening of psoriasis. Elevated liver function was seen in laboratory investigation, including positive serum antinuclear antibody (ANA), with a titer of 1:1000 (speckled). The patient continued on adalimumab after consultation with a rheumatologist.

The researchers found that the ANA titer decreased (1:320), but after one month the patient developed severe muscle pain involving upper and lower limbs immediately after adalimumab administration. Following discontinuation of therapy, paresthesia had resolved completely and the ANA titer decreased to 1:100. Psoriasis exacerbation was seen and the patient was started on ustekinumab; psoriasis had almost cleared at two-year follow-up.

"Ustekinumab, a human monoclonal antibody directed against interleukin 12 and 23, might be a safe treatment option for psoriatic patients with genetic susceptibility or a history of DILE," the authors write.

Abstract
Full Text (subscription or payment may be required)

Share this content:

is free, fast, and customized just for you!




Already a member?

Sign In Now »

Drug Lookup

Browse drugs by: BrandGenericDisease

More in Home

Phone-Based Intervention Aids Rheumatoid Arthritis Care

Phone-Based Intervention Aids Rheumatoid Arthritis Care

Educational phone calls with nurses promote shared decision making in care

Early PT Linked to Less Opioid Use in Musculoskeletal Pain

Early PT Linked to Less Opioid Use in ...

For opioid-naive patients, early physical therapy tied to less opioid use in shoulder, neck, knee, back pain

Emotional Stress of Holidays Can Trigger Heart Attacks

Emotional Stress of Holidays Can Trigger Heart Attacks

Higher risk seen on Christmas Eve, particularly in older adults with diabetes, heart disease

is free, fast, and customized just for you!




Already a member?

Sign In Now »